Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 68, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 11, 2006, 4:45 PM EDT for Hampshire County, Worcester County, Massachusetts; Northeastern Connecticut Planning Region, Connecticut. It was in force for 30 days. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2006, 4:45 PM EDT (20:45 UTC)
- Expired
- Aug 10, 2006, 8:00 PM EDT
- In force
- 30 days
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
Counties Northeastern Connecticut Planning Region, CT, Hampshire County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 97 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 7:20 PM EDT | TSTM WND DMG | Ware, MA | LARGE LIMBS DOWN |
| Aug 2, 4:56 PM EDT | TSTM WND DMG | Belchertown, MA | TREES DOWN ROUTE 202. |
| Aug 2, 5:05 PM EDT | TSTM WND DMG | Belchertown, MA | 6-8 DIAMETER TREE BLOWN OVER. |
| Aug 2, 5:11 PM EDT | TSTM WND DMG | Ware, MA | 6 INCH LIMBS DOWN AND A TREE DOWN. |
| Aug 2, 5:20 PM EDT | TSTM WND DMG | Belchertown, MA | ADDITIONAL TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 12:16 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 358 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 112045
SVRBOX
MAC015-027-112145-
/O.NEW.KBOX.SV.W.0068.060711T2045Z-060711T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
445 PM EDT TUE JUL 11 2006
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS
SOUTHEASTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS
* UNTIL 545 PM EDT
* AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM OAKHAM TO BELCHERTOWN...OR ALONG A LINE
EXTENDING FROM 13 MILES WEST OF WORCESTER TO 9 MILES SOUTHEAST OF
AMHERST...AND MOVING SOUTHEAST AT 10 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NEW BRAINTREE BY 450 PM EDT
RUTLAND BY 505 PM EDT
PAXTON BY 520 PM EDT
WARE AND NORTH BROOKFIELD BY 525 PM EDT
SPENCER BY 545 PM EDT
THIS STORM HAS A HISTORY OF PRODUCING DIME SIZE HAIL AND TORRENTIAL
RAINFALL. ALL PEOPLE IN THE PATH OF THIS LINE OF STORMS SHOULD
REMAIN INDOORS UNTIL IT PASSES.
LAT...LON 4234 7242 4221 7244 4224 7222 4221 7190
4240 7195
$$
DRV3 follow-up statements
000
WWUS51 KBOX 112134
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
533 PM EDT TUE JUL 11 2006
MAC015-112143-
/O.CAN.KBOX.SV.W.0068.000000T0000Z-060711T2145Z/
HAMPSHIRE MA-
533 PM EDT TUE JUL 11 2006
...THE SEVERE THUNDERSTORM WARNING FOR HAMPSHIRE COUNTY IS
CANCELLED...
THUNDERSTORMS...PRODUCING STRONG WINDS AND HAIL HAVE MOVED OUT OF
EASTERN HAMPSHIRE COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND RHODE ISLAND.
LAT...LON 4235 7225 4225 7221 4224 7222 4216 7189
4240 7195
$$
MAC027-112145-
/O.CON.KBOX.SV.W.0068.000000T0000Z-060711T2145Z/
WORCESTER MA-
533 PM EDT TUE JUL 11 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR WESTERN WORCESTER COUNTY...
AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.
THIS STORM WAS LOCATED NEAR NORTH BROOKFIELD...OR ABOUT 13 MILES WEST
OF WORCESTER...MOVING SOUTHEAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
EAST BROOKFIELD AND 8 MILES SOUTHWEST OF PAXTON BY 540 PM EDT
SPENCER BY 545 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND RHODE ISLAND.
LAT...LON 4235 7225 4225 7221 4224 7222 4216 7189
4240 7195
$$
DRV000
WUUS51 KBOX 102325
SVRBOX
CTC015-MAC027-110000-
/O.NEW.KBOX.SV.W.0068.060810T2326Z-060811T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
726 PM EDT THU AUG 10 2006
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS
EXTREME NORTH CENTRAL WINDHAM COUNTY IN NORTHERN CONNECTICUT
* UNTIL 800 PM EDT
* AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES SOUTHWEST OF SOUTHBRIDGE...OR ABOUT 12
MILES NORTHWEST OF PUTNAM...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DUDLEY BY 745 PM EDT
WEBSTER AND OXFORD BY 755 PM EDT
DOUGLAS AND 6 MILES SOUTHWEST OF MILLBURY BY 800 PM EDT
LAT...LON 4202 7208 4203 7214 4207 7212 4207 7210
4214 7174 4203 7172 4202 7174 4202 7184
4201 7186 4199 7210
$$
BELK000
WWUS51 KBOX 102349
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
749 PM EDT THU AUG 10 2006
CTC015-102358-
/O.CAN.KBOX.SV.W.0068.000000T0000Z-060811T0000Z/
WINDHAM CT-
749 PM EDT THU AUG 10 2006
...THE SEVERE THUNDERSTORM WARNING FOR WINDHAM COUNTY IS CANCELLED...
LAT...LON 4200 7200 4206 7200 4214 7174 4203 7172
4202 7174 4202 7184 4201 7186
$$
MAC027-110000-
/O.CON.KBOX.SV.W.0068.000000T0000Z-060811T0000Z/
WORCESTER MA-
749 PM EDT THU AUG 10 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTH CENTRAL WORCESTER COUNTY...
AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.
THIS STORM WAS LOCATED NEAR WEBSTER...OR ABOUT 8 MILES NORTH OF
PUTNAM...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DOUGLAS AND MILLBURY BY 800 PM EDT
LAT...LON 4200 7200 4206 7200 4214 7174 4203 7172
4202 7174 4202 7184 4201 7186
$$
BELKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:26 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 11, 3:26 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 326 PM EDT TUE JUL 11 2006 .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... SEVERE THUNDERSTORM WATCH CONTINUES. NUMEROUS REPORTS FROM THE AFTERNOON CONVECTION. A WEAKENING COLD FRONT OVER VT/NY SUPPORTED BY THE PASSAGE OF AN UPPER TROF AND COLD POOL. WITH THE TROF MOVING EAST OF US THIS EVENING AND WITH WARMING ALOFT...THE CONVECTION SHOULD DIMINISH. WE WILL CONTINUE CATEGORICAL POPS THRU THE EVENING AND THEN DIMINISH TO NIL EARLY TONIGHT. PLENTY OF LOW LEVEL MOISTURE WITH DEW POINTS IN THE UPPER 60S AND AROUND 70...AND WITH LIGHT FLOW MOST SPOTS THAT SHOULD SUPPORT AREAS OF FOG/STRATUS OVERNIGHT. THE FRONT STALLS OVER SOUTHERN NEW ENGLAND TONIGHT...AND MAY WIGGLE A LITTLE OVER NORTHERN MASS/SRN NH DURING WEDNESDAY. MEANWHILE A LOW PRESSURE WAVE MOVES UP THE FRONT SPREADING SHOWERS INTO AREAS SOUTH OF THE FRONT AND POSSIBLY STEADY RAIN NORTH OF THE FRONT. PRECIPITABLE WATER VALUES ARE FORECAST IN THE 2 TO 2.25 INCH RANGE...SO LOCALLY HEAVY DOWNPOURS ARE POSSIBLE IN ANY SHOWERS/TSTMS. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... UPCOMING. && .AVIATION... TSTMS THROUGH THIS EVENING WILL BRING PERIODS OF MVFR OR IFR. VFR CONDITIONS TONIGHT WILL GIVE WAY TO DEVELOPING FOG/STRATUS ESPECIALLY FOR ACK, HYA, AND PVD. THESE CONDITIONS WILL IMPROVE TO VFR AFTER 12Z WEDNESDAY. ANOTHER AREA OF SHOWERS/TSTMS WILL APPROACH FOR THE AFTERNOON...SO THE UPCOMING 18Z-24Z PERIOD WEDNESDAY WILL LIKELY FEATURE CONDITIONS DETERIORATING TO MVFR/IFR. && .MARINE... 5 FOOT SEAS BUILDING ON THE SOUTHERN OUTER WATERS...WILL GO WITH A SMALL CRAFT ADVISORY FOR SEAS FOR TONIGHT AND WEDNESDAY. LONG TERM UPCOMING. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...SEVERE TSTM WATCH UNTIL 8 PM. MA...SEVERE TSTM WATCH UNTIL 8 PM. RI...SEVERE TSTM WATCH UNTIL 8 PM. NH...SEVERE TSTM WATCH UNTIL 8 PM. MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ254- 255 FROM 11 PM TUESDAY TO 8 PM WEDNESDAY. && SHORT TERM...WTB LONG TERM...STRAUSS AVIATION...WTB MARINE...WTB/STRAUSS
Hazardous weather outlook, Jul 11, 6:17 AM EDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 617 AM EDT TUE JUL 11 2006 ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015- RIZ001>008-121017- BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL- BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM- COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN- EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK- EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY- NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER- NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND- SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL- SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND- WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX- WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT- WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM- 617 AM EDT TUE JUL 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS... NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND... SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN INITIAL BAND OF SHOWERS AND STRONG THUNDERSTORMS AT 6 AM WAS ALREADY ENTERING EXTREME WESTERN NEW ENGLAND. THIS ACTIVITY WILL MOVE INTO SOUTHERN NEW HAMPSHIRE AND MUCH OF WESTERN MASSACHUSETTS EARLY THIS MORNING. ALTHOUGH THESE THUNDERSTORMS ARE NOT SEVERE THEY CONTAIN DANGEROUS CLOUD TO GROUND LIGHTNING. AWAY FROM THIS INITIAL BAND OF THUNDERSTORMS...THERE WILL BE PARTIAL SUNSHINE TODAY. THIS SHOULD ALLOW TEMPERATURES TO CLIMB INTO THE 80S AND RESULT IN A MODERATELY UNSTABLE AIRMASS. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS MORNING AND INTO THE AFTERNOON. SOME OF THESE STORMS COULD POTENTIALLY BECOME SEVERE...PRODUCING DAMAGING STRAIGHT LINE WIND GUSTS AND LARGE HAIL. IN ADDITION...ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE INTERIOR WEDNESDAY AFTERNOON AND REACH THE COAST BY EARLY EVENING. THERE IS POTENTIAL FOR SEVERE WEATHER IF WE CAN GET ENOUGH SUNSHINE. THE PRIMARY THREATS WILL BE DAMAGING STRAIGHT LINE WIND GUSTS AND POSSIBLY LARGE HAIL. THERE IS EVEN A CHANCE FOR A FEW SUPERCELL THUNDERSTORMS. SEVERE WEATHER POTENTIAL ON WEDNESDAY WILL DEPEND ON JUST HOW MUCH SUNSHINE WE GET AND WE WILL KNOW MORE LATER THIS AFTERNOON. IN ADDITION...ANY THUNDERSTORM THAT DEVELOPS ON WEDNESDAY WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL. THIS MAY RESULT IN SOME URBAN FLASH FLOODING. SHOWERS AND STRONG THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY NIGHT. TOTAL RAINFALL FROM NOON WEDNESDAY TO DAYBREAK THURSDAY IS LIKELY TO AVERAGE 1 TO 2 INCHES IN SOUTHERN NEW ENGLAND WITH ISOLATED 4.5 INCH AMOUNTS. TRAVEL IS LIKELY TO BE IMPACTED IN PORTIONS OF SOUTHERN NEW ENGLAND BY THE HEAVY RAINS LATE WEDNESDAY. HEAT WAVE /3 CONSECUTIVE DAYS OF 90 DEGREES OR ABOVE/ TEMPERATURES OF 90 TO 95 DEGREES ARE ANTICIPATED FOR THE CONNECTICUT RIVER VALLEY THIS WEEKEND THROUGH MONDAY BUT THE HUMIDITY SHOULD NOT BE EXCESSIVE THIS WEEKEND. THERE IS STILL A CHANCE THAT THE 90 DEGREE HEAT WILL BEGIN AS EARLY FRIDAY AFTERNOON IN THE HARTFORD SPRINGFIELD AREA. THIS DEVELOPING PATTERN MAY ALLOW FOR HEAT ADVISORY CRITERIA SUNDAY OR MORE LIKELY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATE THIS MORNING INTO THE AFTERNOON FOR ISOLATED TO SCATTERED SEVERE THUNDERSTORMS. SPOTTER ACTIVATION MAY BE NEEDED AGAIN ON WEDNESDAY AFTERNOON AND NIGHT FOR THE POTENTIAL FOR SEVERE THUNDERSTORMS AND URBAN FLASH FLOODING. FRANK/DRAG
In the hours before
Special weather statement, Jul 11, 1:12 PM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 112 PM EDT TUE JUL 11 2006 MAZ006-007-111745- EASTERN ESSEX MA-WESTERN ESSEX MA- 112 PM EDT TUE JUL 11 2006 AT 108 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND SMALL HAIL OVER HAVERHILL...OR ABOUT 6 MILES EAST OF SALEM...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR...MERRIMAC AND NEWBURY BY 120 PM EDT... AMESBURY AND NEWBURYPORT BY 130 PM EDT...SALISBURY BY 140 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN MASSACHUSETTS AND RHODE ISLAND. DRV
Local storm report, Jul 11, 2:16 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
216 PM EDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM HAIL AUBURN 42.20N 71.83W
07/11/2006 E0.75 INCH WORCESTER MA AMATEUR RADIO
0130 PM TSTM WND DMG MERRIMAC 42.83N 71.00W
07/11/2006 ESSEX MA AMATEUR RADIO
1 TREE DOWN
0140 PM HAIL AMESBURY 42.86N 70.93W
07/11/2006 E1.50 INCH ESSEX MA TRAINED SPOTTER
0145 PM TSTM WND DMG GRAFTON 42.20N 71.68W
07/11/2006 WORCESTER MA AMATEUR RADIO
2 LARGE BRANCHES DOWN AND NUMEROUS SMALL BRANCHES DOWN
0150 PM HAIL SALISBURY 42.83N 70.84W
07/11/2006 E1.75 INCH ESSEX MA AMATEUR RADIO
HAIL COVERED GROUND 3 INCHES DEEP
0150 PM TSTM WND DMG AMESBURY 42.86N 70.93W
07/11/2006 ESSEX MA AMATEUR RADIO
TREE AND WIRES DOWN ON WHITEHALL ROAD
0208 PM HAIL GRANBY 41.95N 72.78W
07/11/2006 E0.88 INCH HARTFORD CT AMATEUR RADIO
&&
AEDSpecial weather statement, Jul 11, 2:27 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 227 PM EDT TUE JUL 11 2006 MAZ003-004-111915- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- 227 PM EDT TUE JUL 11 2006 AT 224 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS ALONG A LINE EXTENDING FROM ERVING TO CONWAY...OR ALONG A LINE EXTENDING FROM 10 MILES EAST OF GREENFIELD TO 7 MILES SOUTHWEST OF GREENFIELD...MOVING EAST AT 25 MPH. THUNDERSTORMS WILL BE NEAR...WENDELL AND ORANGE BY 240 PM EDT...ATHOL AND 7 MILES SOUTH OF ROYALSTON BY 250 PM EDT...NEW SALEM BY 300 PM EDT...GARDNER AND PHILLIPSTON BY 310 PM EDT...TEMPLETON AND PETERSHAM BY 320 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN MASSACHUSETTS AND RHODE ISLAND. DRV
Special weather statement, Jul 11, 3:32 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 332 PM EDT TUE JUL 11 2006 MAZ003-004-010-112015- EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA- 332 PM EDT TUE JUL 11 2006 AT 327 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH OVER PELHAM...OR ABOUT 7 MILES NORTHEAST OF AMHERST...MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE AFFECT EXTREME SOUTHEAST FRANKLIN COUNTY...WESTERN HAMPSHIRE AND WEST CENTRAL WORCESTER COUNTY THROUGH 415 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING. DRV
Local storm report, Jul 11, 3:45 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
345 PM EDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM HAIL AUBURN 42.20N 71.83W
07/11/2006 E0.75 INCH WORCESTER MA AMATEUR RADIO
0130 PM TSTM WND DMG MERRIMAC 42.83N 71.00W
07/11/2006 ESSEX MA AMATEUR RADIO
1 TREE DOWN
0140 PM HAIL AMESBURY 42.86N 70.93W
07/11/2006 E1.50 INCH ESSEX MA TRAINED SPOTTER
0145 PM TSTM WND DMG GRAFTON 42.20N 71.68W
07/11/2006 WORCESTER MA AMATEUR RADIO
2 LARGE BRANCHES DOWN AND NUMEROUS SMALL BRANCHES DOWN
0150 PM TSTM WND DMG AMESBURY 42.86N 70.93W
07/11/2006 ESSEX MA AMATEUR RADIO
TREE AND WIRES DOWN ON WHITEHALL ROAD
0150 PM HAIL SALISBURY 42.83N 70.84W
07/11/2006 E1.75 INCH ESSEX MA AMATEUR RADIO
HAIL COVERED GROUND 3 INCHES DEEP
0200 PM HAIL FRAMINGHAM 42.31N 71.44W
07/11/2006 E1.00 INCH MIDDLESEX MA AMATEUR RADIO
0200 PM TSTM WND DMG MARLBOROUGH 42.35N 71.55W
07/11/2006 MIDDLESEX MA AMATEUR RADIO
TREES DOWN
0200 PM TSTM WND DMG GROTON 42.61N 71.57W
07/11/2006 MIDDLESEX MA TRAINED SPOTTER
4 AND A HALF INCH BRANCH DOWN AND MUMEROUS SMALLER
BRANCHES DOWN
0208 PM HAIL GRANBY 41.95N 72.78W
07/11/2006 E0.88 INCH HARTFORD CT AMATEUR RADIO
0210 PM HAIL BERLIN 41.62N 72.75W
07/11/2006 E0.75 INCH HARTFORD CT TRAINED SPOTTER
0230 PM TSTM WND DMG MONTAGUE 42.53N 72.53W
07/11/2006 FRANKLIN MA AMATEUR RADIO
TREES DOWN
0230 PM TSTM WND DMG WENDELL 42.55N 72.40W
07/11/2006 FRANKLIN MA AMATEUR RADIO
3 AREAS OF TREES DOWN AND ROADS BLOCKED
0253 PM FUNNEL CLOUD TOPSFIELD 42.64N 70.96W
07/11/2006 ESSEX MA AMATEUR RADIO
0310 PM HAIL PEABODY 42.53N 70.97W
07/11/2006 E0.88 INCH ESSEX MA AMATEUR RADIO
0316 PM HAIL PEABODY 42.53N 70.97W
07/11/2006 E0.75 INCH ESSEX MA AMATEUR RADIO
0320 PM HAIL MARBLEHEAD 42.48N 70.87W
07/11/2006 E1.00 INCH ESSEX MA AMATEUR RADIO
NICKLE TO QUARTER SIZE HAIL
0320 PM HAIL SALEM 42.53N 70.87W
07/11/2006 E1.00 INCH ESSEX MA AMATEUR RADIO
NICKEL TO QUARTER SIZE HAIL
&&
AEDLocal storm report, Jul 11, 4:26 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
426 PM EDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG MERRIMAC 42.83N 71.00W
07/11/2006 ESSEX MA AMATEUR RADIO
1 TREE DOWN
0140 PM HAIL AMESBURY 42.86N 70.93W
07/11/2006 E1.50 INCH ESSEX MA TRAINED SPOTTER
0145 PM TSTM WND DMG GRAFTON 42.20N 71.68W
07/11/2006 WORCESTER MA AMATEUR RADIO
2 LARGE BRANCHES DOWN AND NUMEROUS SMALL BRANCHES DOWN
0150 PM HAIL SALISBURY 42.83N 70.84W
07/11/2006 E1.75 INCH ESSEX MA AMATEUR RADIO
HAIL COVERED GROUND 3 INCHES DEEP
0150 PM TSTM WND DMG AMESBURY 42.86N 70.93W
07/11/2006 ESSEX MA AMATEUR RADIO
TREE AND WIRES DOWN ON WHITEHALL ROAD
0200 PM TSTM WND DMG GROTON 42.61N 71.57W
07/11/2006 MIDDLESEX MA TRAINED SPOTTER
4 AND A HALF INCH BRANCH DOWN AND MUMEROUS SMALLER
BRANCHES DOWN
0200 PM TSTM WND DMG MARLBOROUGH 42.35N 71.55W
07/11/2006 MIDDLESEX MA AMATEUR RADIO
TREES DOWN
0200 PM HAIL FRAMINGHAM 42.31N 71.44W
07/11/2006 E1.00 INCH MIDDLESEX MA AMATEUR RADIO
0208 PM HAIL GRANBY 41.95N 72.78W
07/11/2006 E0.88 INCH HARTFORD CT AMATEUR RADIO
0210 PM HAIL BERLIN 41.62N 72.75W
07/11/2006 E0.75 INCH HARTFORD CT TRAINED SPOTTER
0230 PM TSTM WND DMG WENDELL 42.55N 72.40W
07/11/2006 FRANKLIN MA AMATEUR RADIO
3 AREAS OF TREES DOWN AND ROADS BLOCKED
0230 PM TSTM WND DMG MONTAGUE 42.53N 72.53W
07/11/2006 FRANKLIN MA AMATEUR RADIO
TREES DOWN
0253 PM FUNNEL CLOUD TOPSFIELD 42.64N 70.96W
07/11/2006 ESSEX MA AMATEUR RADIO
0305 PM HAIL MARBLEHEAD 42.48N 70.87W
07/11/2006 E3.00 INCH ESSEX MA TRAINED SPOTTER
0310 PM HAIL PEABODY 42.53N 70.97W
07/11/2006 E0.88 INCH ESSEX MA AMATEUR RADIO
0315 PM HAIL SALEM 42.53N 70.87W
07/11/2006 E1.50 INCH ESSEX MA TRAINED SPOTTER
AT SALEM STATE COLLEGE
0316 PM HAIL PEABODY 42.53N 70.97W
07/11/2006 E0.75 INCH ESSEX MA AMATEUR RADIO
0320 PM HAIL BILLERICA 42.55N 71.27W
07/11/2006 E1.00 INCH MIDDLESEX MA TRAINED SPOTTER
THREE QUARTER TO ONE INCH HAIL
0320 PM HAIL MARBLEHEAD 42.48N 70.87W
07/11/2006 E2.00 INCH ESSEX MA TRAINED SPOTTER
ONE AND A HALF TO TWO INCH HAIL
0320 PM HAIL SALEM 42.53N 70.87W
07/11/2006 E1.00 INCH ESSEX MA AMATEUR RADIO
NICKEL TO QUARTER SIZE HAIL
0320 PM HAIL MARBLEHEAD 42.48N 70.87W
07/11/2006 E1.00 INCH ESSEX MA AMATEUR RADIO
NICKLE TO QUARTER SIZE HAIL
0340 PM HAIL WAKEFIELD 42.50N 71.07W
07/11/2006 E0.88 INCH MIDDLESEX MA TRAINED SPOTTER
0405 PM TSTM WND DMG WAKEFIELD 42.50N 71.07W
07/11/2006 MIDDLESEX MA TRAINED SPOTTER
TREES DOWN
&&
AEDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 11:00 AM EDT | Special Marine Warning | BOX | 60 min | |
| Jul 11, 1:10 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 50 min |
| Jul 11, 1:15 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 30 min |
| Jul 11, 1:38 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 52 min |
| Jul 11, 1:42 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 18 min |
| Jul 11, 2:37 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 38 min |
| Jul 11, 2:47 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Suffolk | 43 min |
| Jul 11, 2:48 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 42 min |
| Jul 11, 2:56 PM EDT | Tornado Warning | BOX | Essex | 34 min |
| Jul 11, 2:58 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 47 min |
| Jul 11, 3:05 PM EDT | Special Marine Warning | BOX | 85 min | |
| Jul 11, 3:30 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 23 days |
| Jul 11, 4:05 PM EDT | Severe Thunderstorm Warning | BOX | Hampshire, Worcester | 30 days |
| Jul 11, 4:24 PM EDT | Special Marine Warning | BOX | 96 min | |
| Jul 11, 5:59 PM EDT | Special Marine Warning | BOX | 61 min | |
| Jul 11, 6:37 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 30 days |
| Jul 11, 1:55 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 50 min |
| Jul 11, 1:58 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 32 min |
| Jul 11, 3:03 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 23 days |
| Jul 11, 7:02 PM EDT | Severe Thunderstorm Warning | BOX | 40 days |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2006Severe Thunderstorm Warnings in Connecticut, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.